Alert archive / Utah / Flood Watches in 2017
Flood Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flood watch at Apr 6, 2017, 2:46 PM MDT. It took effect at Apr 8, 2017, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 2:46 PM MDT (20:46 UTC)
- In effect from
- Apr 8, 2017, 12:00 AM MDT
- Expired
- Apr 7, 2017, 4:25 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted.
428 WGUS65 KSLC 062046 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 246 PM MDT Thu Apr 6 2017 UTZ001-006-007-071315- /O.NEW.KSLC.FA.A.0002.170408T0600Z-170409T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cache Valley/Utah Portion-Wasatch Mountain Valleys- Wasatch Mountains I-80 North- Including the cities of Logan, Smithfield, Huntsville, Park City, Heber City, Woodruff, and Randolph 246 PM MDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT...SPECIFICALLY FOR THE SOUTH FORK OF THE OGDEN RIVER FROM ITS HEADWATERS TO THE PINEVIEW RESERVOIR...THE LITTLE BEAR RIVER FROM ITS HEADWATERS TO THE HYRUM RESERVOIR...AND ALL TRIBUTARIES THAT FEED THESE MAINSTEM RIVERS... The National Weather Service in Salt Lake City has issued a * Flood Watch specifically for the South Fork of the Ogden River above the Pineview Reservoir...the Little Bear River above the Hyrum Reservoir...and all tributaries that feed these mainstem rivers. This Watch does not include the mountain valley areas south of Huntsville. * From late Friday night through late Saturday night. Minor Flooding is possible for the above mentioned rivers. * Well above normal temperatures through Friday, coupled with the potential of significant rainfall Friday night and Saturday, is expected to increase flows on these rivers to or just above flood stage Saturday. The potential for minor flooding exists, with peak flows similar to those that occurred in late March of this year. * Although the other mainstem rivers and tributaries in these areas are not expected to reach flood levels, river flows across the area will increase significantly Friday night and Saturday with water temperatures remaining near freezing...making many if not all rivers in the area very dangerous. River flows are expected to decrease rapidly Sunday under much colder temperatures and decreasing precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && Merrill $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
2 follow-up statements
916 WGUS65 KSLC 071307 FFASLC Flood Watch National Weather Service Salt Lake City UT 707 AM MDT Fri Apr 7 2017 UTZ001-006-007-072200- /O.CON.KSLC.FA.A.0002.170408T0600Z-170409T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cache Valley/Utah Portion-Wasatch Mountain Valleys- Wasatch Mountains I-80 North- Including the cities of Logan, Smithfield, Huntsville, Park City, Heber City, Woodruff, and Randolph 707 AM MDT Fri Apr 7 2017 ...FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT...SPECIFICALLY FOR THE SOUTH FORK OF THE OGDEN RIVER FROM ITS HEADWATERS TO THE PINEVIEW RESERVOIR...THE LITTLE BEAR RIVER FROM ITS HEADWATERS TO THE HYRUM RESERVOIR...AND ALL TRIBUTARIES THAT FEED THESE MAINSTEM RIVERS... The Flood Watch continues for * The South Fork of the Ogden River above the Pineview Reservoir...the Little Bear River above the Hyrum Reservoir... and all tributaries that feed these mainstem rivers. This Watch does not include the mountain valley areas south of Huntsville. * Well above normal temperatures through Friday, coupled with the potential of significant rainfall Friday night and Saturday, is expected to increase flows on these rivers to or just above flood stage Saturday. The potential for minor flooding exists, with peak flows similar to those that occurred in late March of this year. * Although the other mainstem rivers and tributaries in these areas are not expected to reach flood levels, river flows across the area will increase significantly Friday night and Saturday with water temperatures remaining near freezing... making many if not all rivers in the area very dangerous. River flows are expected to decrease rapidly Sunday under much colder temperatures and decreasing precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
543 WGUS65 KSLC 072225 FFASLC Flood Watch National Weather Service Salt Lake City UT 425 PM MDT Fri Apr 7 2017 UTZ001-006-007-072330- /O.CAN.KSLC.FA.A.0002.170408T0600Z-170409T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cache Valley/Utah Portion-Wasatch Mountain Valleys- Wasatch Mountains I-80 North- Including the cities of Logan, Smithfield, Huntsville, Park City, Heber City, Woodruff, and Randolph 425 PM MDT Fri Apr 7 2017 ...FLOOD WATCH IS CANCELLED... The Flood Watch for the South Fork of the Ogden River and the Little Bear River in northern Utah has been upgraded to a Flood Warning. Therefore, the Watch is no longer in effect. $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at Apr 6, 10:04 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 6, 10:04 AM MDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1004 AM MDT Thu Apr 6 2017 .SYNOPSIS...An upper ridge will continue to shift downstream of the area today. A mild and increasingly strong southwest flow aloft will develop ahead of a cold upper level trough which will settle across Utah this weekend. && .DISCUSSION...Morning H5 analysis indicates the mid level ridge that was overhead overnight has largely shifted downstream of the area, with axis oriented over western CO attm. Southwesterly flow aloft in advance of an upstream trough over the eastern Pacific has already begun to increase, and will continue to do so through tomorrow as this trough further encroaches on the area. Prolific mid and high cloud cover exists across the western/northern portions of the area this morning, but have only fine tuned sky grids to follow latest trends in the latest update. Although cloud cover may hamper fully maximizing temps today, sufficient flow both aloft and at the surface will provide much better mixing than the last few days, and we continue to advertise much warmer temps areawide with many areas reaching 10-15 degrees above climo this afternoon. Primary forecast problem of the day hones in on strong wind potential across the western valleys tomorrow. Medium range guidance continues to advertise widespread H7 winds in the 40-55kt range across the west coupled with a deepening surface trough over NE Nevada (attendant with a tightening baroclinic zone) by mid/late afternoon. If cloud cover wasn't anticipated to remain as prolific, would be more bullish on a high wind event focused across west central and southwest Utah, but most likely a high end advisory level event will be realized. Will continue to analyze latest guidance, coordinate with UDOT, and likely address this strong wind potential with headlines in the afternoon package. Previous discussion below. PREVIOUS DISCUSSION...The above mentioned baroclinic zone will settle into northwest Utah By late afternoon or early evening Friday. This boundary will become the focus of convective precip overnight as low-level convergence increases into the boundary and shortwaves continue to ripple northeast along the boundary. Deep convection is not out of the question as increasingly favorable jet support develops later in the afternoon and evening. The advancing eastern Pacific trough will finally drive the baroclinic zone east across the region this weekend. Increasing synoptic-scale lift from the upper trough along with the cold/moist air mass will produce widespread precip through most of Saturday. Very cold mid-level air along with a very moist air mass trailing the baroclinic zone will maintain convective precip into Sunday. The mean layer flow will be favorably oriented such that orographic enhancement will be in play along the Wastach range and through portions of the central mountains much of the day Sunday. With the departing cold trough feature heading east, ridging begins to build in over the Great Basin region to start off next week. A cold air mass in place will gradually eject and begin to warm with zonal flow setting up, as decent model agreement begins the extended period. With the latest GFS and ECMWF model runs (00z/06 April), the GFS has strengthened a mid-week shortwave feature that ejects through the Great Basin/Desert Southwest in comparison to the previous run. The EC has changed very little, but has this feature a bit weaker. Glaring differences arise in the 700mb temperatures, following a warming trend from previous days, the temperatures vary between 0C and -4C by daybreak on Wednesday. Made minor changes to the overall forecast. However, differences aside, global models seem to come back to agreement on a solution for late next week with another deepening upper level low off the northern Pacific coast swinging into the West Coast. Timing becomes out of phase but the overall idea remains the same: another chance for a cold system to bring precipitation to the region with enhanced winds ahead of the system by late in the week. && .AVIATION...Winds at the SLC terminal will likely remain out of the south through the day, but there is a 30 percent chance of a switch to northwest winds between 21Z and 00Z. Clouds will increase again today, but ceilings should remain above 7000 feet. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && DISCUSSION/AVIATION...Merrill/Schoening PREVIOUS DISCUSSION...Conger/Dewey For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 6, 6:10 AM MDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 610 AM MDT Thu Apr 6 2017 UTZ001>016-019>021-517-518-WYZ021-071200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 610 AM MDT Thu Apr 6 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Increasing southerly flow aloft will result in breezy and significantly warmer conditions across the outlook area today. South winds will strengthen tonight, leading to rather warm overnight temperatures across mainly the southern and western portions of the outlook area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very strong southerly winds will exist across much of southern and western Utah ahead of an approaching cold front Friday. Showers along with a few thunderstorms will develop along the cold front as it settles into northwest Utah Friday afternoon and evening. The front will eventually sweep southeast across the remainder of the outlook area late Friday night through Saturday. Much colder temperatures will followed the front, along with widespread precipitation. Snow levels will lower dramatically Saturday afternoon and night, leading to the potential for heavy snow in the northern and central mountains. Snow levels will also lower to the valley floor in many locations of northern and western Utah, and across southwest Wyoming, with a few inches of accumulation possible. A cold and unstable air mass in place Sunday will maintain snow showers through much of day, with locally heavy snows possible over the northern and central Utah mountains. Cool but generally dry conditions will exist to begin the new week. Significantly warmer temperatures are on tap beginning Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:01 PM MDT | Wind Advisory | SLC | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.